Alert archive / California / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 110, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 30, 2011, 2:17 PM PDT for San Bernardino County, California. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2011, 2:17 PM PDT (21:17 UTC)
- Expired
- Jul 30, 2011, 3:00 PM PDT
- In force
- 43 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County San Bernardino County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 2:54 PM PDT | TSTM WND GST 60 | 24 Wsw Opal Mountain Ra, CA | A TRUCK STOP EMPLOYEE AT KRAMAR JUNCTION ESTIMATED THUNDERSTORM WINDS OF AT LEAST 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.3 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
304
WUUS55 KVEF 302117
SVRVEF
CAC071-302200-
/O.NEW.KVEF.SV.W.0110.110730T2117Z-110730T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
217 PM PDT SAT JUL 30 2011
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 300 PM PDT.
* AT 214 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE ALONG A LINE EXTENDING
FROM 23 MILES NORTHWEST OF VICTORVILLE TO 13 MILES SOUTHWEST
OF BARSTOW...AND MOVING NORTH AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE HIGHWAY 50 BETWEEN THE COUNTY LINE AND
MILE MARKER 26....AND HIGHWAY 395 FROM MILE MARKER 29 TO 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING
DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND
DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN
KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS
NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS.
&&
LAT...LON 3480 11737 3483 11764 3501 11764 3501 11723
3480 11718
TIME...MOT...LOC 2115Z 165DEG 14KT 3480 11759 3480 11728
$$
JGG3 follow-up statements
362
WWUS55 KVEF 302130
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
230 PM PDT SAT JUL 30 2011
CAC071-302200-
/O.CON.KVEF.SV.W.0110.000000T0000Z-110730T2200Z/
SAN BERNARDINO CA-
230 PM PDT SAT JUL 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM PDT
FOR WEST CENTRAL SAN BERNARDINO COUNTY...
AT 224 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 27 MILES NORTHWEST OF VICTORVILLE TO 21 MILES WEST OF
BARSTOW TO 15 MILES WEST OF BARSTOW...MOVING NORTH AT 15 MPH.
DAMAGING DOWNBURST WINDS WILL ALSO BE POSSIBLE WITH THUNDERSTORMS
SOUTH OF THE LEADING EDGE OF STRONG WINDS.
LOCATIONS IMPACTED INCLUDE HIGHWAY 58 BETWEEN THE COUNTY LINE AND
MILE MARKER 26....AND HIGHWAY 395 FROM MILE MARKER 29 TO 44 AREAS OF
THE INDICATED COUNTY.
LAT...LON 3480 11737 3483 11764 3501 11764 3501 11723
3480 11718
TIME...MOT...LOC 2129Z 165DEG 14KT 3486 11760 3486 11745
3491 11734
$$
JGG436
WWUS55 KVEF 302150
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
250 PM PDT SAT JUL 30 2011
CAC071-302200-
/O.CON.KVEF.SV.W.0110.000000T0000Z-110730T2200Z/
SAN BERNARDINO CA-
250 PM PDT SAT JUL 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM PDT
FOR WEST CENTRAL SAN BERNARDINO COUNTY...
AT 247 PM PDT...RADAR INDICATED A GUST FRONT PRODUCING DAMAGING
WINDS TO 60 MPH....ALONG A LINE EXTENDING FROM 34 MILES WEST OF
BARSTOW TO 26 MILES WEST OF BARSTOW TO 21 MILES NORTHWEST OF
BARSTOW...MOVING NORTH AT 15 MPH. ADDITIONAL SEVERE STORMS WERE
LOCATED SOUTH OF THIS LINE NEAR THE 34 MILE MARKER OF HIGHWAY 395.
LOCATIONS IN THE WARNING CONTINUE TO INCLUDE HIGHWAY 58 BETWEEN MILE
MARKER 23 AND THE SAN BERNARDINO COUNTY LINE AND HIGHWAY 395 FROM
MILE MARKER 29 TO 44.
LAT...LON 3501 11730 3480 11723 3480 11737 3483 11764
3501 11764
TIME...MOT...LOC 2148Z 165DEG 14KT 3499 11766 3499 11751
3504 11740
$$
JGG031
WWUS55 KVEF 302201
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
301 PM PDT SAT JUL 30 2011
CAC071-302210-
/O.EXP.KVEF.SV.W.0110.000000T0000Z-110730T2200Z/
SAN BERNARDINO CA-
301 PM PDT SAT JUL 30 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SAN BERNARDINO
COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED TO BELOW SEVERE
LIMITS. STRONG GUSTY WINDS WILL REMAIN POSSIBLE IN THE AREA FOR THE
NEXT HOUR...HOWEVER WINDS OVER 60 MPH ARE NOT EXPECTED.
LAT...LON 3501 11730 3480 11723 3480 11737 3483 11764
3501 11764
TIME...MOT...LOC 2150Z 165DEG 14KT 3500 11766 3500 11751
3505 11740
$$
JGGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 10:10 AM PDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jul 30, 10:10 AM PDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1010 AM PDT SAT JUL 30 2011
.SYNOPSIS...MONSOON MOISTURE WILL LEAD TO THUNDERSTORMS TODAY AND
AGAIN TOMORROW...WITH FLASH FLOODING POSSIBLE OVER PORTIONS OF
EASTERN CALIFORNIA AND SOUTHWEST NEVADA. DRIER AIR WILL BEGIN TO
PUSH INTO CALIFORNIA MONDAY AND WORK EAST BY MID-WEEK...LIMITING
THUNDERSTORMS TO MAINLY MOHAVE COUNTY BY WEDNESDAY.
&&
.UPDATE...SATELLITE LOOPS SHOWED MOSTLY CLEAR SKIES ACROSS WESTERN
SAN BERNARDINO...INYO...ESMERALDA AND NYE COUNTIES THIS MORNING...
THE SAME AREA UNDER THE FLASH FLOOD WATCH. THIS SHOULD FAVOR EARLY
CONVECTIVE DEVELOPMENT...ESPECIALLY OVER THE MOUNTAINS...WITH MOIST
AND UNSTABLE AIR ALREADY IN PLACE. THE SAME HOLDS FOR EASTERN
MOHAVE COUNTY WHICH WAS MOSTLY CLEAR THIS MORNING. A BAND OF CLOUDS
OVER MUCH OF EASTERN SAN BERNARDINO...CLARK AND LINCOLN COUNTIES
SHOULD INHIBIT CONVECTION SOMEWHAT. PWAT VALUES WERE AROUND 1.5
INCHES ACROSS SOUTHERN NEVADA AND NORTHWEST ARIZONA WITH LIGHT
STEERING FLOW TAKING STORMS TOWARD THE NORTHWEST...SO HEAVY RAIN
WILL BE THE MAIN THREAT WITH ANY STORMS. THE CURRENT FORECAST TRENDS
LOOK GOOD AND NO SIGNIFICANT CHANGES ARE NEEDED...THOUGH WILL CHANGE
THUNDERSTORMS FROM PROBABILITY TO COVERAGE TERMS FOR TODAY AND
TONIGHT.
&&
.AVIATION...FOR MCCARRAN...MOIST...UNSTABLE AIR IS FORECAST ACROSS
MUCH OF THE REGION TODAY AND SUNDAY PROVIDING AN OPPORTUNITY FOR
THUNDERSTORMS TO DEVELOP JUST ABOUT ANYWHERE. EXPECT WINDS TO FOLLOW
TYPICAL DIURNAL DIRECTIONAL TRENDS THROUGH SUNDAY EXCEPT IN AND NEAR
THUNDERSTORMS WHERE THEY COULD BECOME GUSTY AND ERRATIC AT TIMES.
STORMS THIS WEEKEND WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY
RAIN...REDUCED VSBY AND LOWER CIGS. OVERALL SCT-BKN CLOUDS THROUGH
AOA 14K FEET...WITH BASES AS LOW AS 8K-12K FEET AT TIMES. ALL OF THE
APPROACH CORRIDORS COULD SEE TSRA THROUGH THE WEEKEND...ESPECIALLY
IN THE AFTERNOON AND EVENING HOURS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...THE MAIN ISSUE TODAY...ESPECIALLY IN THE AFTERNOON AND
EVENING WILL BE SCT SHRA AND TSRA ACROSS THE AREA WITH THE GREATEST
CHANCES FOR ACTIVITY OVER THE HIGHER ELEVATIONS. GUSTY AND ERRATIC
WINDS...REDUCED CIGS AND VSBY WILL BE POSSIBLE IN AND NEAR ANY TSRA.
OTHERWISE WINDS WILL FAVOR TYPICAL DIURNAL DIRECTIONAL TRENDS
THROUGH SUNDAY. MAINLY SCT-BKN CLOUDS AOA 12K-16K FEET WITH BASES
AS LOW AS 8K-12K FEET AT TIMES.
&&
.PREV DISCUSSION...
229 AM PDT SAT JUL 30 2011
.SHORT TERM...BOUNDARY INTERACTIONS HAVE FUELED SHOWER AND
THUNDERSTORM DEVELOPMENT ALL NIGHT THUS FAR...WITH THE GREATEST
COVERAGE INSIDE A BARSTOW-LAS VEGAS-WIKIEUP TRIANGLE. NEUTRAL TO
WEAKLY UNSTABLE AIR AND MONSOON MOISTURE WILL REMAIN IN PLACE
THROUGH THE SHORT TERM...WITH ONLY A HINT OF A DRYING TREND
BEGINNING IN THE FAR WESTERN ZONES MONDAY...SO SHOWERS AND
THUNDERSTORMS WILL CONTINUE AS WELL. WATER VAPOR LOOP SHOWS A WAVE
MOVING SLOWLY NORTH ALONG THE PACIFIC COAST THIS MORNING...WHICH
PROBABLY HELPED FOCUS THUNDERSTORMS ALONG THE SIERRA YESTERDAY AND
COULD DO THE SAME AGAIN TODAY. EXPANDED THE FLASH FLOOD WATCH FOR
THIS AFTERNOON AND EVENING TO ENCOMPASS THE REST OF INYO COUNTY PLUS
WESTERN SAN BERNARDINO COUNTY AND ESMERALDA/CENTRAL NYE COUNTY.
WHERE STORMS MAY FOCUS SUNDAY WILL BE BEST DETERMINED AFTER SEEING
WHAT HAPPENS TODAY. MONDAY COULD BE QUITE INTERESTING...AS THE
SPECTRAL MODELS SHOW THE MID LEVEL REMNANTS OF ATLANTIC TROPICAL
STORM DON MOVING NORTH THROUGH ARIZONA. CARRIED HIGHER POPS IN
MOHAVE COUNTY MONDAY...AND DEPENDING ON THE EVENTUAL TRACK OF THIS
FEATURE...MAY HAVE TO RAISE THEM SOME MORE.
.LONG TERM...TUESDAY THROUGH SATURDAY...THE UPPER LEVEL PATTERN
SHIFTS ONCE AGAIN AND IS FORECAST TO BECOME INCREASINGLY SOUTHWEST
DURING THE EXTENDED TERM. THIS SHOULD LEAD TO GRADUAL DRYING...FIRST
IN THE NORTHWEST AND THEN EVENTUALLY ENCOMPASSING THE ENTIRE CWA.
THUNDERSTORM CHANCES IN RESPONSE TO THE DRIER AIR WILL BECOME MORE
ISOLATED EACH DAY WITH LESS CLOUD COVER AND WARMER TEMPERATURES.
TUESDAY WILL BE THE MOST ACTIVE WEATHER DAY OF THE EXTENDED AS A
REMNANT EASTERLY WAVE THAT ONCE WAS TROPICAL STORM DON MOVES OUT OF
ARIZONA INTO SOUTHERN UTAH AND COULD POTENTIALLY TAKE A SWIPE AT
MOHAVE COUNTY. OTHERWISE...NO SIGNIFICANT WAVES OR DISTURBANCES ARE
FORECAST. FINALLY...UNDER THE STRONGER SOUTHWEST FLOW...SURFACE
WINDS WILL LIKELY BECOME GUSTY AT TIMES.
&&
.AVIATION...FOR MCCARRAN...NORTHWEST WINDS SHOULD GRADUALLY LESSEN
AND BECOME LIGHT AND VARIABLE BY 14 TO 15Z. MOIST...UNSTABLE AIR IS
FORECAST ACROSS MUCH OF THE REGION TODAY AND SUNDAY PROVIDING AN
OPPORTUNITY FOR THUNDERSTORMS TO DEVELOP JUST ABOUT ANYWHERE. EXPECT
WINDS TO FOLLOW TYPICAL DIURNAL DIRECTIONAL TRENDS THROUGH SUNDAY
EXCEPT IN AND NEAR THUNDERSTORMS WHERE THEY COULD BECOME GUSTY AND
ERRATIC AT TIMES. STORMS THIS WEEKEND WILL HAVE THE POTENTIAL TO
PRODUCE VERY HEAVY RAIN...REDUCED VSBY AND LOWER CIGS. OVERALL
SCT-BKN CLOUDS THROUGH AOA 14K FEET...WITH BASES AS LOW AS 8K-12K
FEET AT TIMES. ALL OF THE APPROACH CORRIDORS COULD SEE TSRA THROUGH
THE WEEKEND...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...THE MAIN ISSUE TODAY...ESPECIALLY IN THE AFTERNOON AND
EVENING WILL BE SCT SHRA AND TSRA ACROSS THE AREA WITH THE GREATEST
CHANCES FOR ACTIVITY OVER THE HIGHER ELEVATIONS. GUSTY AND ERRATIC
WINDS...REDUCED CIGS AND VSBY WILL BE POSSIBLE IN AND NEAR ANY TSRA.
OTHERWISE WINDS WILL FAVOR TYPICAL DIURNAL DIRECTIONAL TRENDS
THROUGH SUNDAY. MAINLY SCT-BKN CLOUDS AOA 12K-16K FEET WITH BASES
AS LOW AS 8K-12K FEET AT TIMES.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH FROM 1 PM THROUGH 10 PM PDT THIS AFTERNOON
AND EVENING FOR NVZ014.
AZ...NONE.
CA...FLASH FLOOD WATCH FROM 1 PM THROUGH 10 PM PDT THIS AFTERNOON
AND EVENING FOR CAZ521>523.
FLASH FLOOD WATCH FROM 1 PM PDT THIS AFTERNOON THROUGH SUNDAY
EVENING FOR CAZ519-520.
&&
UPDATE...ADAIR
AVIATION...STACHELSKI
PREV DISCUSSION...MORGAN/SALMEN
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jul 30, 2:59 AM PDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 259 AM PDT SAT JUL 30 2011 CAZ519-520-310700- EASTERN SIERRA SLOPES-OWENS VALLEY- 259 AM PDT SAT JUL 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE EXPECTED AGAIN THIS AFTERNOON AND EVENING. A FLASH FLOOD WATCH IS IN EFFECT BEGINNING AT 1 PM. MELTING SNOW WILL ENHANCE THE THREAT OF FLOODING IN THE SIERRA AND IN CREEKS AND RIVERS WHICH DRAIN OUT OF THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE EXPECTED AGAIN SUNDAY...AND THE FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING. THUNDERSTORM CHANCES WILL DECREASE MONDAY AS DRIER AIR BEGINS TO MOVE IN...AND HAZARDOUS WEATHER IS NOT LIKELY TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF FLOODING WILL BE NEEDED THROUGH THE WEEKEND. CAZ521>523-NVZ014-310700- WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-ESMERALDA AND CENTRAL NYE COUNTY- 259 AM PDT SAT JUL 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE EXPECTED THIS AFTERNOON AND EVENING. A FLASH FLOOD WATCH IS IN EFFECT FROM 1 PM UNTIL 10 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL BE POSSIBLE AGAIN SUNDAY. THUNDERSTORM CHANCES WILL DECREASE MONDAY AND TUESDAY AS DRIER AIR MOVES IN...AND HAZARDOUS WEATHER IS NOT LIKELY WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF FLOODING WILL BE NEEDED THIS AFTERNOON AND EVENING. AZZ001>003-036-CAZ524>527-NVZ015>022-310700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 259 AM PDT SAT JUL 30 2011 /259 AM MST SAT JUL 30 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE LOCALIZED FLASH FLOODING FROM HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN SUNDAY AND MONDAY...AND THE MAIN THREAT WILL CONTINUE TO BE FLASH FLOODING. THUNDERSTORM CHANCES WILL DECREASE TUESDAY AND WEDNESDAY AS DRIER AIR MOVES IN...AND HAZARDOUS WEATHER IS NOT LIKELY THURSDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. MORGAN
In the hours before
Local storm report, Jul 30, 10:50 AM PDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1050 AM PDT SAT JUL 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL 2 W ASPENDELL 37.23N 118.61W
07/29/2011 E0.25 INCH INYO CA TRAINED SPOTTER
PEA SIZE HAIL WAS REPORTED AT THE LAKE SABRINA BOAT
LANDING.
0600 PM FLASH FLOOD 9 W LONE PINE 36.59N 118.23W
07/29/2011 INYO CA PARK/FOREST SRVC
RUNOFF DUE TO HEAVY RAIN AND SNOW RESULTED IN MUD AND
WATER RUSHING DOWN THE MOUNT WHITNEY TRAIL AND INTO THE
WHITNEY PORTAL CAMPGROUND. THE WATER AND MUD WAS REPORTED
TO BE WAIST DEEP IN SOME AREAS. ONE WOODEN BRIDGE OVER
CREEK NEAR THE CAMPGROUND WAS OVERTOPPED BY THE WATER.
THE CAMPGROUND WAS CLOSED. HELICOPTER SEARCH AND RESCUE
OPERATIONS WERE CONDUCTED...WITH ONE PERSON RESCUED AT
715 AM ON 7/30 DUE TO SEVERE HYPOTHERMIA FROM THE WHITNEY
TRAIL. AS MANY AS 25 TO 30 DAY HIKERS WERE STRANDED.
0704 PM FLASH FLOOD 1 NNW STOVEPIPE WELLS 36.61N 117.15W
07/29/2011 INYO CA LAW ENFORCEMENT
WATER AND GRAVEL WAS REPORTED ON STATE ROUTE 190.
0800 PM LIGHTNING 2 NW SILVER PEAK 37.79N 117.49W
07/29/2011 ESMERALDA NV LAW ENFORCEMENT
THE ESMERALDA COUNTY SHERIFF OFFICE REPORTED THAT
LIGHTNING STRUCK ONE POWER POLE AND SET IT ON FIRE ALONG
A DIRT ROAD NEAR SILVER PEAK.
0838 PM FLASH FLOOD LONE PINE 36.59N 118.07W
07/29/2011 INYO CA LAW ENFORCEMENT
CHP TRAFFIC INCIDENT INFORMATION PAGE SHOWS ROADWAY
FLOODING ON WHITNEY PORTAL ROAD WEST OF LONE PINE.
ROADWAY CLOSED 3 MILES WEST OF LONE PINE. CALL INTO INYO
COUNTY SHERIFF...0842 PM PDT...PORTIONS OF WHITNEY PORTAL
ROAD IS WASHED OUT. CAMPERS TRAPPED IN THE CAMPGROUNDS
WEST OF LONE PINE. FLOODING TAKING PLACE IN LONE PINE
WITH WATER OVER PORTIONS OF HIGHWAY 395.
&&
THIS IS AN UPDATED LIST OF EVENTS FROM SATURDAY. INFORMATION ON
FLOODING IN THE WHITNEY PORTAL AREA IS STILL PRELIMINARY AS SEARCH
AND RESCUE OPERATIONS WERE ONGOING IN THE AREA AS OF LATE THIS
MORNING...AND ADDITIONAL INFORMATION IS POSSIBLE.
STACHELSKIThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 6:07 PM PDT | Flash Flood Warning | VEF | Inyo | 53 min |
| Jul 29, 6:55 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 80 min |
| Jul 29, 7:02 PM PDT | Flash Flood Warning | VEF | Inyo | 118 min |
| Jul 29, 8:21 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 84 min |
| Jul 29, 8:53 PM PDT | Flash Flood Warning | VEF | Inyo | 82 min |
| Jul 30, 12:57 PM PDT | Flash Flood Warning | VEF | Inyo | 2 hr |
| Jul 30, 1:52 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 32 min |
| Jul 30, 2:07 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Jul 30, 2:20 PM PDT | Flash Flood Warning | VEF | San Bernardino | 115 min |
| Jul 30, 4:07 PM PDT | Areal Flood Advisory | VEF | Inyo | 113 min |
| Jul 30, 4:35 PM PDT | Flash Flood Warning | VEF | San Bernardino | 115 min |
Nearby
Severe Thunderstorm Warnings in California, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.